Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 28, 2012, 10:36 PM CST for Gallatin County, White County, Illinois; Posey County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2012, 10:36 PM CST (04:36 UTC)
- Expired
- Feb 28, 2012, 11:00 PM CST
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Gallatin County, IL, White County, IL, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 43 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KPAH 290436
SVRPAH
ILC059-193-INC129-290500-
/O.NEW.KPAH.SV.W.0024.120229T0436Z-120229T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1036 PM CST TUE FEB 28 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GALLATIN COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
CENTRAL POSEY COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1100 PM CST.
* AT 1033 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THIS
STORM WAS LOCATED NEAR RIDGWAY...OR 6 MILES EAST OF ELDORADO...AND
MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MOUNT VERNON...NEW HARMONY...BLAIRSVILLE...NEW HAVEN AND MAUNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3803 8770 3795 8771 3792 8787 3793 8790
3789 8793 3774 8835 3778 8838 3784 8837
3820 8783
TIME...MOT...LOC 0436Z 240DEG 59KT 3782 8827
WIND...HAIL <50MPH 1.50IN
$$1 follow-up statement
085
WWUS53 KPAH 290443
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1043 PM CST TUE FEB 28 2012
ILC059-193-INC129-290500-
/O.CON.KPAH.SV.W.0024.000000T0000Z-120229T0500Z/
WHITE IL-GALLATIN IL-POSEY IN-
1043 PM CST TUE FEB 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WHITE COUNTY IN SOUTHEAST ILLINOIS...AND NORTHERN GALLATIN COUNTY IN
SOUTHERN ILLINOIS...AND CENTRAL POSEY COUNTY IN SOUTHWEST INDIANA
UNTIL 1100 PM CST...
AT 1041 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF RIDGWAY...OR 10 MILES NORTH OF
SHAWNEETOWN...MOVING NORTHEAST AT 65 MPH.
LARGE HAIL AT LEAST GOLF BALL SIZE IS LIKELY WITH THIS STORM.
PERSONS IN NEW HAVEN ARE IN THE PATH OF THIS STORM...AS IT HEADS
TOWARD THE WABASH RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3803 8770 3795 8771 3792 8787 3793 8790
3789 8793 3774 8835 3778 8838 3784 8837
3820 8783
TIME...MOT...LOC 0443Z 240DEG 59KT 3787 8814
WIND...HAIL <50MPH 1.75IN
$$
NOLESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:04 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Feb 28, 6:04 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 604 PM CST TUE FEB 28 2012 .UPDATE... ISSUED AT 604 PM CST TUE FEB 28 2012 REVISED AVIATION DISCUSSION FOR 00Z TAFS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 223 PM CST TUE FEB 28 2012 THE MAIN CONCERN CONTINUES TO BE SEVERE WEATHER THREAT OVERNIGHT INTO WEDNESDAY MORNING. INSERTED SCATTERED TSRA AFTER 00Z WED FOR WARM ADVECTION TSRA AS WARM FRONT OVERTAKES THE AREA. THE WARM FRONT WILL BE NORTH OF THE FA BY 06Z WED. THE LATEST MODEL RUNS INDICATE THE BEST COVERAGE AND HEAVIEST RAIN WILL BEGIN AROUND 6Z WED AND BE CENTERED ON THE MID MISSISSIPPI VALLEY PER THE 00Z TUE ECMWF AND JUST EAST OF THAT WITH 12Z WED GFS. THE 12Z WED NAM BUFKIT SOUNDINGS ARE FAIRLY IMPRESSIVE WITH THE SEVERE PARAMETERS AROUND 09Z. HOWEVER THERE IS A VERY WEAK CAP REFLECTED NEAR THE SURFACE. ALBEIT WEAK IF THIS MANAGES TO COME TO FRUITION AND HOLD IT WOULD REDUCE BUT NOT ELIMINATE THE TOR THREAT OVERNIGHT. WITH OTHER MODELS THE CAP ERODES AROUND 6Z AND WOULD SUGGEST SURFACE BASE STORMS THAT COULD BECOME SEVERE...HOWEVER THE BEST TOR THREAT IS STILL AFTER 9Z. WITH THE ALL MODELS SUPPORTING NO CAP AFTER 12Z AS THE HEAVIEST RAIN WITH GREATEST COVERAGE IS SHIFTING TO THE EAST. HELICITY VALUES RANGE FROM 400 TO 600 BUT THE CAPE AND LI'S REALLY DOESNT GET GOING GOOD UNTIL AROUND 9Z THEN LIS START GOING NEGATIVE AND CAPE STARTS AROUND 500 INCREASING TO GREATER THAN A 1K BY 12Z AND LI'S INCREASING TO -3. MOST ALL THESE VALUES WERE GLEANED FROM THE 12Z WED NAM BUFKIT SOUNDING. THIS WOULD INDICATE AT LEAST ELEVATED SEVERE POSSIBLE BETWEEN 6Z AND 9Z BECOMING MORE SURFACED BASED AFTER 09Z AND ABSOLUTELY SURFACE BASED BY 12Z. THUS MAIN AREA WILL MOVE THROUGH OVERNIGHT WITH ANOTHER ROUND OF DISCRETE SUPER CELLS POSSIBLE IN THE MAIN AREAS WAKE AROUND OR EVEN AFTER SUNRISE. ALSO EXPECT VERY WINDY CONDITIONS TONIGHT AND WEDNESDAY. AFTER 18Z WED EXPECT HIGH PRESSURE TO START BUILDING IN FROM THE WEST WITH ABOVE AVERAGE TEMPS. THE NEXT SYSTEM STARTS TO LIFT INTO THE AREA SHORTLY BEFORE 12Z FRIDAY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 223 PM CST TUE FEB 28 2012 AFTER A BRIEF RESPITE FROM TONIGHT AND WEDNESDAYS WEATHER EVENT...ON FRIDAY A STORM SYSTEM TRACKING TO THE NORTH AND WEST OF THE REGION WILL PUSH A COLD FRONT ACROSS THE LOWER OHIO VALLEY RESULTING IN A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. INSTABILITY PARAMETERS ETC STILL INDICATING A SMALL POTENTIAL FOR SOME THUNDERSTORMS TO BECOME SEVERE. PRECIP CHANCES WILL CONTINUE INTO FRIDAY NIGHT BEFORE THE SYSTEM MOVES EAST OF THE AREA. ANY WRAP AROUND MOISTURE/PRECIP SHOULD REMAIN NORTH AND EAST OF THE REGION ON SATURDAY. EVEN WITH SURFACE HIGH PRESSURE BUILDING ACROSS THE REGION...ON SUNDAY IN NORTHWEST FLOW ALOFT...AN UPPER LEVEL DISTURBANCE COMBINED WITH DECENT MOISTURE COULD PRODUCE SCATTERED SHOWERS OVER ALL BUT THE FAR SOUTHWEST SECTIONS OF OUR CWA. SURFACE HIGH PRESSURE WILL THEN KEEP THE REGION DRY WITH MORE SEASONAL TEMPERATURES THROUGH THE END OF THE PERIOD. EVEN THOUGH IT IS BEYOND THE CURRENT FORECAST PERIOD PRECIP CHANCES COULD RETURN TO THE AREA NEXT TUESDAY NIGHT. LONG RANGE MODELS STILL NOT IN GOOD AGREEMENT ON TIMING AND PLACEMENT AT THIS TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 604 PM CST TUE FEB 28 2012 MAIN CONCERN REMAINS WITH THUNDERSTORM POTENTIAL OVERNIGHT INTO WEDNESDAY MORNING. WHILE VFR CONDITIONS ARE ANTICIPATED THROUGH MUCH OF THE EVENING...SOUTHERLY WINDS WILL STRENGTHEN AND BECOME GUSTY BY LATE EVENING. THE DEVELOPMENT OF SCATTERED THUNDERSTORMS WILL BECOME MORE PROBABLE TOWARDS AND AFTER MIDNIGHT AS A 50-60KT LOW LEVEL JET DEVELOPS. PREVAILING CONDITIONS WILL BECOME MVFR AFTER MIDNIGHT WITH PERIODS OF IFR AND LOCALLY STRONG WIND GUSTS IN ASSOCIATION WITH THUNDERSTORMS. THE POTENTIAL FOR SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING...BUT CONFIDENCE IS LOW ON EXACT TIMING AT THIS POINT. ANY LINGERING THUNDERSTORM ACTIVITY WILL SHIFT EAST OF THE FORECAST TERMINALS BY WEDNESDAY AFTERNOON AS SKIES CLEAR. WINDY CONDITIONS WILL PREVAIL THROUGH THE DAY...WITH SUSTAINED SOUTHWEST WINDS OF 15 TO 20 KNOTS AND OCCASIONAL GUSTS OF 25 TO 35 KNOTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Feb 28, 6:02 PM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 602 PM CST TUE FEB 28 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 602 PM CST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ANY STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE HAIL AND STRONG WIND. MAINLY ELEVATED STORMS ARE FORECAST THIS EVENING THROUGH THE EARLY MORNING HOURS. TOWARD DAYBREAK WEDNESDAY...SURFACE BASED STORMS COULD DEVELOP AND HAVE THE POTENTIAL TO BE MORE INTENSE. DAMAGING WIND SHOULD BE THE MAIN HAZARD. BUT A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL. STORMS SHOULD MOVE RAPIDLY NORTHEAST AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT EARLY WEDNESDAY OVER PORTIONS OF THE REGION. THE BEST CHANCE AREA WILL BE SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS AND WEST KENTUCKY...MOVING EAST WITH TIME. DAMAGING WINDS...LARGE HAIL AND A BRIEF TORNADO OR TWO WILL ALL BE POSSIBLE WITH THESE STORMS AS THEY MOVE RAPIDLY EAST NORTHEAST THROUGH THE REGION. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THE STORMS AS WELL. SOUTHWEST WINDS 15 TO 25 MPH MAY GUST 30 TO 40 MPH AT TIMES BY WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE INTERSTATE 64 CORRIDOR. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH SUNSET FRIDAY. THE MAIN HAZARDS WILL BE DAMAGING WIND AND HAIL...ESPECIALLY DURING THE AFTERNOON HOURS. ISOLATED TORNADO DEVELOPMENT CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL BOUNDARY DURING THE AFTERNOON. THE AREA OF GREATEST CONCERN WILL BE WESTERN KENTUCKY...SOUTHWEST INDIANA...SOUTHEAST ILLINOIS AND SOUTHEAST MISSOURI NEAR THE BOOTHEEL REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT AND WEDNESDAY MORNING...AND AGAIN FRIDAY AND FRIDAY NIGHT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 3:43 AM CST | Tornado Warning | PAH | Union | 32 min |
| Feb 29, 4:08 AM CST | Tornado Warning | PAH | Jackson, Johnson, Union, Williamson | 22 min |
| Feb 29, 4:25 AM CST | Tornado Warning | PAH | Jackson, Johnson, Saline, Union, Williamson | 35 min |
| Feb 29, 4:43 AM CST | Tornado Warning | PAH | Gallatin, Saline, Williamson | 32 min |
| Feb 29, 4:46 AM CST | Tornado Warning | PAH | Alexander, Pulaski | 29 min |
| Feb 29, 5:04 AM CST | Tornado Warning | PAH | Gallatin, Saline, White | 26 min |
| Feb 29, 5:14 AM CST | Tornado Warning | PAH | Massac, Pulaski | 31 min |
| Feb 29, 5:16 AM CST | Severe Thunderstorm Warning | PAH | Alexander | 29 min |
| Feb 29, 5:46 AM CST | Severe Thunderstorm Warning | PAH | Massac, Pope | 29 min |
| Feb 29, 5:50 AM CST | Severe Thunderstorm Warning | PAH | Massac, Pope | 16 min |
| Feb 29, 5:31 AM CST | Tornado Warning | PAH | Posey, Vanderburgh, Warrick | 29 min |
| Feb 29, 5:56 AM CST | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 34 min |
| Feb 29, 5:59 AM CST | Tornado Warning | PAH | Spencer, Vanderburgh, Warrick | 31 min |
| Feb 29, 6:22 AM CST | Severe Thunderstorm Warning | PAH | Spencer | 38 min |
| Feb 29, 6:28 AM CST | Tornado Warning | PAH | Spencer | 17 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.